zbMATH — the first resource for mathematics

Maximal ideals in composition-rings of formal power series. (English) Zbl 0716.13014
General algebra, Dedicated Mem. of Wilfried Nöbauer, Contrib. Gen. Algebra 6, 131-140 (1988).
[For the entire collection see Zbl 0694.00002.]
The authors’ aim is to study subrings \(S\) of the ring of formal power series \(R[[X]]\) in one variable \(X\) over a commutative ring \(R\) with identity, which are closed under composition. The maximal ideals in the class of composition ideals and their intersection are considered for various types of composition rings. Theorem 3 gives a characterization of maximal composition ideals of a composition subring \(S\). (In the statement of this theorem \(S\) is a composition subring and not a composition ideal.)
13F25 Formal power series rings